• AA
  • Share

Case of the Month: New ESAP Edition

esap 2017 cover

This case highlights newest edition of Endocrine Self-Assessment Program (ESAP), which is also available as a bundle with our special edition ESAP. Available on the online store.

Clinical Vignette

A 32-year-old woman with panhypopituitarism recently moved to your city and sees you in consultation for her ongoing care. At age 12 years a craniopharyngioma was diagnosed and treated with craniotomy followed by radiation therapy. MRI completed 6 months ago showed stable residual craniopharyngioma. Her medications include levothyroxine, hydrocortisone, transdermal estrogen, cyclic oral progesterone, GH, and DDAVP. You assess that her pituitary hormone replacement dosages are appropriate. Her new gynecologist has recommended switching her estrogen and progesterone replacement to a dose-equivalent oral contraceptive pill.

Which of the following is most likely to result by changing her route of estrogen administration from transdermal to oral?

  1. DDAVP requirement will decrease
  2. GH requirement will increase
  3. Hydrocortisone requirement will increase
  4. Levothyroxine requirement will increase
  5. No changes will be needed in the dosages of her pituitary replacement hormones


SEE CORRECT ANSWER AND EXPLANATION

Find more in